Alert archive / Minnesota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 105, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 24, 2000, 12:23 AM CDT for Rock County, Minnesota. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2000, 12:23 AM CDT (05:23 UTC)
- Expired
- Jun 24, 2000, 1:00 AM CDT
- In force
- 37 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties
County Rock County, MN
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 5.4 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 162 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 1581 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 240524 SVRFSD IAC119-MNC133-SDC083-099-240600- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 1223 AM CDT SAT JUN 24 2000 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN LYON COUNTY IN NORTHWEST IOWA NORTHEAST LINCOLN COUNTY IN SOUTHEAST SOUTH DAKOTA ROCK COUNTY IN SOUTHWEST MINNESOTA * UNTIL 100 AM CDT * AT 1223 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS...FROM 9 MILES NORTHWEST OF LUVERNE TO 5 MILES SOUTHEAST OF SIOUX FALLS...MOVING EAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... BEAVER CREEK AROUND 1235 AM CDT LARCHWOOD...LUVERNE AROUND 1245 AM CDT HILLS AROUND 1250 AM CDT LESTER AROUND 100 AM CDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SIOUX FALLS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 8:30 PM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, Jun 23, 8:30 PM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 830 PM CDT FRI JUN 23 2000 WL BE BRIEF AS THINGS ARE REALLY STARTING TO DEVELOP FAST. A LOOK AT LAPS SOUNDINGS SHOW CAPES OF 3500 J/KG IN SRN CWA WITH CIN AROUND -175 J/KG. WHILE CAP IS PRESENT...BOUNDARIES ARE BREAKING THE CAP AND HAVE RECENTLY STARTED FIRING OFF TSTMS IN BON HOMME COUNTY...W OF YKN. THIS BOUNDRY FM THE WK CDFNT THAT JUST RECENTLY PUSHED THROUGH SIOUX FALLS AND HAS BEEN SHOWING WELL ON THE 88D. WINDS RATHER WEAK AT THE LOW TO MID LVLS ACROSS THE CWA ATTM BUT INFLOW SHOULD INCREASE SOME THROUGH THE EVE AS 850 MB SW WINDS EXPECTED TO INCREASE TO 25 KTS BY 09Z. A CONCERN OF MINE IS ERN NEBRASKA MCS HAS HAD A SLIGHT NW PROPATAGION BEHIND A NW MOVING OUTFLOW BOUNDARY. WE WL NEED TO KEEP AN EYE ON SRN PTN OF CWA AND HAVE DECIDED TO ADD THE MENTION OF SVR TSTMS PSBL IN SOME OF THE GROUPINGS AROUND SUX TO PLAY IT SAFE. .FSD...NONE BR
In the hours before
Local storm report, Jun 23, 11:13 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1113 PM CDT FRI JUN 23 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0846 PM 4 NNW LESTERVILLE SD 1.75 INCH HAIL
06/23/00 YANKTON REPORTED BY EMERGENCY
MANAGEMENT.
0855 PM 1 WSW YANKTON SD 1 INCH HAIL
06/23/00 YANKTON REPORTED BY EMERGENCY
MANAGEMENT.
0901 PM 8 ESE MENNO SD 1 INCH HAIL
06/23/00 HUTCHINSON REPORTED BY PUBLIC.
0916 PM 14 WSW HURLEY SD .75 INCH HAIL
06/23/00 TURNER REPORTED BY PUBLIC.
1025 PM 2 E ALLEN NE .88 INCH HAIL
06/23/00 DIXON REPORTED BY PUBLIC.The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 12:33 AM CDT | Severe Thunderstorm Warning | FSD | Jackson | 32 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.